Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 166, NWS Springfield, MO

June 3, 2001Jasper County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 7:13 AM CDT for Jasper County, Newton County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 3, 2001, 7:13 AM CDT (12:13 UTC)
Expired
Jun 3, 2001, 8:00 AM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:35 AM CDTHail 1Carterville, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 031214
SVRSGF
MOC097-145-031300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI
  JASPER COUNTY IN SOUTHWEST MISSOURI

* UNTIL 800 AM CDT

* AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CARL JUNCTION TO 7
  MILES SOUTHWEST OF FAIRVIEW...MOVING NORTHEAST AT 20 MPH. THIS     
  SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLF BALL       
  SIZE...AND   WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   AIRPORT DRIVE BY 720 AM CDT.
   CARL JUNCTION...DUQUESNE BY 725 AM CDT.
   JOPLIN...SAGINAW...SILVER CREEK BY 735 AM CDT.
   NEOSHO BY 740 AM CDT.
   IRON GATES...LEAWOOD BY 745 AM CDT.
   SHOAL CREEK DRIVE BY 750 AM CDT.

THE TOWNS OF WACO...ATLAS...LAKESIDE...ASBURY AND STARK CITY ARE ALSO
IN THE PATH OF THESE STORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

LAT...LON 3741 9463 3731 9415 3681 9412 3683 9458

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 3, 2:55 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT SUN JUN 3 2001

LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST
CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND
POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY
LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION
LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER
CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE
ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA.
WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA
HIGHS.

PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY

SGF   75  63  87  70 / 90  20  10  60
JLN   77  66  90  71 / 90  20  10  60
UNO   72  63  87  67 / 90  20  10  50
VIH   65  56  85  70 / 70  50  20  80

.SGF...
MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071.
KS...NONE.

BROWNI<NG

In the hours before

Local storm report, Jun 3, 4:59 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 AM    3 N ANDERSON              MO   TSTM GUST
06/03/01   MCDONALD                       ESTIMATED 60 MPH WIND.
                                          TRUCK BLOWN ACROSS
                                          HIGHWAY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0442 AM    4 NW WHEELERVILLE         MO   1 INCH HAIL
06/03/01   BARRY                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 3, 5:23 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 AM    4 E TIFF CITY             MO   .88 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 5:38 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....>

0532 AM    3 W ANDERSON              MO   60 MPH TSTM GUST
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 3, 6:00 AM CDT, 1 hour 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SUN JUN 3 2001

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE
AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER
CENTRAL MISSOURI.

...EXTENDED OUTLOOK...

THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY.

BROWNING
Special weather statement, Jun 3, 6:32 AM CDT, 41 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SUN JUN 3 2001

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE
AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER
CENTRAL MISSOURI.

...EXTENDED OUTLOOK...

THUNDERSTORMS ARE POSSIBLE THROEUGH TUESDAY.

BROWNING
Local storm report, Jun 3, 7:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 AM    ANDERSON                  MO   FLOOD
06/03/01   MCDONALD                       5.3 INCHES OF RAIN
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:43 AM CDTSevere Thunderstorm WarningSGFStone47 min
Jun 3, 3:54 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton66 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningSGFMcDonald62 min
Jun 3, 5:16 AM CDTSevere Thunderstorm WarningSGFOzark59 min
Jun 3, 5:16 AM CDTTornado WarningSGFMcDonald44 min
Jun 3, 5:40 AM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Jun 3, 5:46 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas59 min
Jun 3, 5:47 AM CDTSevere Thunderstorm WarningSGFTaney58 min
Jun 3, 5:49 AM CDTSevere Thunderstorm WarningSGFOregon41 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningSGFJasper38 min
Jun 3, 5:53 AM CDTFlash Flood WarningSGFMcDonald3 hr
Jun 3, 5:53 AM CDTTornado WarningSGFMcDonald52 min
Jun 3, 6:17 AM CDTSevere Thunderstorm WarningSGFNewton58 min
Jun 3, 6:19 AM CDTSevere Thunderstorm WarningSGFJasper56 min
Jun 3, 6:37 AM CDTSevere Thunderstorm WarningSGFStone53 min
Jun 3, 6:42 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney63 min
Jun 3, 6:48 AM CDTSevere Thunderstorm WarningSGFMcDonald27 min
Jun 3, 7:57 AM CDTSevere Thunderstorm WarningSGFJasper33 min
Jun 3, 8:26 AM CDTSevere Thunderstorm WarningSGFJasper34 min
Jun 3, 8:43 AM CDTFlash Flood WarningSGFVernon4 hr
Jun 3, 8:59 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence46 min
Jun 3, 9:39 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon51 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair43 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFDade43 min
Jun 3, 10:35 AM CDTSevere Thunderstorm WarningSGFGreene, Polk40 min
Jun 3, 10:52 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
Jun 3, 10:58 AM CDTSevere Thunderstorm WarningSGFDallas47 min
Jun 3, 11:06 AM CDTFlash Flood WarningSGFDade6 hr
Jun 3, 11:16 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster44 min
Jun 3, 11:25 AM CDTSevere Thunderstorm WarningSGFCamden35 min
Jun 3, 11:37 AM CDTSevere Thunderstorm WarningSGFPulaski38 min
Jun 3, 11:50 AM CDTSevere Thunderstorm WarningSGFBarton40 min
Jun 3, 12:03 PM CDTFlash Flood WarningSGFMcDonald4 hr
Jun 3, 12:28 PM CDTSevere Thunderstorm WarningSGFDade32 min
Jun 3, 12:43 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.